Alert archive / Oregon / Winter Storm Warnings in 2006
Winter Storm Warning 8, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Mar 8, 2006, 3:37 AM PST for Curry County, Josephine County, Oregon; Siskiyou County, California. It took effect at Mar 8, 2006, 10:32 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 3:37 AM PST (11:37 UTC)
- In effect from
- Mar 8, 2006, 10:32 AM PST
- Expired
- Mar 9, 2006, 4:00 AM PST
- In force
- 17 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Curry County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 60 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KMFR 081137 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 337 AM PST WED MAR 8 2006 ...ANOTHER WINTER STORM IN STORE FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA... CAZ080-081945- /O.NEW.KMFR.WS.W.0008.060309T0000Z-060309T1200Z/ /O.NEW.KMFR.WS.A.0006.060309T1200Z-060310T1200Z/ WESTERN SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW 337 AM PST WED MAR 8 2006 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY ABOVE 4000 FEET... ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT ABOVE 1500 FEET... .A STRONG COLD FRONT WILL MOVE ONSHORE THIS EVENING. SNOW LEVELS WILL FALL TO UNSEASONABLY LOW LEVELS LATE TONIGHT AND EARLY THURSDAY. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY. A WINTER STORM WATCH HAS ALSO BEEN ISSUED. THIS WINTER STORM WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. SNOW WILL BEGIN THIS AFTERNOON WITH THE SNOW LEVEL AT 4000 TO 4500 FEET. THE SNOW LEVEL WILL FALL TO 2000 FEET BLATE TONIGHT AND TO 1500 FEET THURSDAY MORNING. 7 TO 13 INCHES OF SNOW IS EXPECTED ABOVE 4000 FEET THROUGH TONIGHT. AN ADDITIONAL 4 TO 8 INCHES OF SNOW IS POSSIBLE ABOVE 1500 FEET THURSDAY MORNING THROUGH EARLY FRIDAY MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ORZ024-081945- /O.NEW.KMFR.WS.A.0006.060309T1200Z-060310T1200Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITY OF...GRANTS PASS 337 AM PST WED MAR 8 2006 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT FOR THE KALMIOPSIS AREA... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. SNOW LEVELS WILL FALL TO 2000 FEET LATE TONIGHT AND TO 1000 FEET THURSDAY MORNING. 3 TO 6 INCHES ACCUMULATION IS POSSIBLE...MOSTLY IN THE KALMIOPSIS AREA. MOST OTHER AREAS WILL SEE ACCUMULATIONS OF 1 TO 3 INCHES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STOCKTON
4 follow-up statements
000 WWUS46 KMFR 081832 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1032 AM PST WED MAR 8 2006 ...ANOTHER WINTER STORM ON THE DOORSTEP OF SOUTHERN OREGON AND NORTHERN CALIFORNIA... ORZ024-090245- /O.UPG.KMFR.WS.A.0006.060309T1200Z-060310T1200Z/ /O.EXB.KMFR.WS.W.0008.060309T1200Z-060310T1200Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITY OF...GRANTS PASS 1032 AM PST WED MAR 8 2006 ...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 1000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY FOR ELEVATIONS ABOVE 1000 FEET. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A POWERFUL COLD FRONT IS BARRELING SOUTHEAST AND WILL MOVE THROUGH SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS EVENING. SNOW LEVELS WILL FALL TO 2000 FEET LATE TONIGHT AND TO 1000 FEET THURSDAY MORNING. 3 TO 6 INCHES ACCUMULATION IS POSSIBLE...MOSTLY IN THE KALMIOPSIS WILDERNESS AREA. MOST OTHER AREAS WILL SEE ACCUMULATIONS OF 1 TO 3 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ080-090245- /O.UPG.KMFR.WS.A.0006.060309T1200Z-060310T1200Z/ /O.EXT.KMFR.WS.W.0008.060309T0000Z-060310T1200Z/ WESTERN SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW 1032 AM PST WED MAR 8 2006 ...WINTER STORM WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY ABOVE 1500 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY ABOVE 1500 FEET. THE WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT FOR ELEVATIONS ABOVE 1500 FEET HAS BEEN CANCELLED. A POWERFUL COLD FRONT IS BARRELING SOUTHEAST AND WILL MOVE THROUGH SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS EVENING. SNOW WILL BEGIN THIS AFTERNOON WITH THE SNOW LEVEL AT 4000 TO 4500 FEET. THE SNOW LEVEL WILL FALL TO 2000 FEET LATE TONIGHT AND TO 1500 FEET THURSDAY MORNING. 7 TO 13 INCHES OF SNOW IS EXPECTED ABOVE 4000 FEET THROUGH TONIGHT. AN ADDITIONAL 4 TO 8 INCHES OF SNOW IS POSSIBLE ABOVE 1500 FEET THURSDAY MORNING THROUGH EARLY FRIDAY MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ORZ023-025-026-090245- /O.NEW.KMFR.SN.Y.0015.060309T1200Z-060310T1200Z/ CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 1032 AM PST WED MAR 8 2006 ...SNOW ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 1000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 1000 FEET. A POWERFUL COLD FRONT IS BARRELING SOUTHEAST AND WILL MOVE THROUGH SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS EVENING. SNOW LEVELS WILL FALL TO 2000 FEET LATE TONIGHT AND TO 1000 FEET THURSDAY MORNING. 2 TO 5 INCHES OF ACCUMULATION IS POSSIBLE OVERNIGHT...WITH ADDITIONAL ACCUMULATIONS IN SHOWERS THROUGH EARLY FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BERTEAU
000 WWUS46 KMFR 082209 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 209 PM PST WED MAR 8 2006 ...ANOTHER WINTER STORM ON THE DOORSTEP OF SOUTHERN OREGON AND NORTHERN CALIFORNIA... CAZ080-090615- /O.CON.KMFR.WS.W.0008.060309T0000Z-060310T1200Z/ WESTERN SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW 209 PM PST WED MAR 8 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 1500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 1500 FEET. A POWERFUL COLD FRONT IS BARRELING SOUTHEAST AND WILL MOVE THROUGH SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS EVENING. SNOW WILL BEGIN THIS AFTERNOON WITH THE SNOW LEVEL AT 4000 TO 4500 FEET. THE SNOW LEVEL WILL FALL TO 2000 FEET LATE TONIGHT AND TO 1500 FEET THURSDAY MORNING. 7 TO 13 INCHES OF SNOW IS EXPECTED ABOVE 4000 FEET THROUGH TONIGHT. AN ADDITIONAL 4 TO 8 INCHES OF SNOW IS POSSIBLE ABOVE 1500 FEET THURSDAY MORNING THROUGH EARLY FRIDAY MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ORZ024-090615- /O.CON.KMFR.WS.W.0008.060309T1200Z-060310T1200Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITY OF...GRANTS PASS 209 PM PST WED MAR 8 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 1000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 1000 FEET. A POWERFUL COLD FRONT IS BARRELING SOUTHEAST AND WILL MOVE THROUGH SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS EVENING. SNOW LEVELS WILL FALL TO 2000 FEET LATE TONIGHT AND TO 1000 FEET THURSDAY MORNING. 3 TO 6 INCHES ACCUMULATION IS POSSIBLE...MOSTLY IN THE KALMIOPSIS WILDERNESS AREA. MOST OTHER AREAS WILL SEE ACCUMULATIONS OF 1 TO 3 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ORZ027-090615- /O.EXB.KMFR.SN.Y.0015.060309T0200Z-060309T1600Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 209 PM PST WED MAR 8 2006 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM PST THURSDAY. A POWERFUL COLD FRONT IS BARRELING SOUTHEAST AND WILL MOVE THROUGH SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS EVENING. SNOWFALL WILL BEGIN THIS AFTERNOON...PICKING UP THIS EVENING WITH 4 TO 8 INCHES OF ACCUMULATION POSSIBLE OVERNIGHT. WINDS IN THE CASCADES WILL GUST TO 45 MPH WITH NEAR WHITE-OUT CONDITIONS EXPECTED AS THE FRONT PLOWS THROUGH THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ030-090615- /O.EXB.KMFR.SN.Y.0015.060309T0200Z-060309T1600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 209 PM PST WED MAR 8 2006 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM PST THURSDAY. A POWERFUL COLD FRONT IS BARRELING SOUTHEAST AND WILL MOVE THROUGH SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS EVENING. SNOW LEVELS WILL FALL TO VALLEY FLOORS EARLY THIS EVENING WITH 2 TO 5 INCHES OF ACCUMULATION POSSIBLE OVERNIGHT...WITH ADDITIONAL ACCUMULATIONS IN SHOWERS THROUGH EARLY FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ023-025-026-090615- /O.CON.KMFR.SN.Y.0015.060309T1200Z-060310T1200Z/ CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 209 PM PST WED MAR 8 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 1000 FEET... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 1000 FEET. A POWERFUL COLD FRONT IS BARRELING SOUTHEAST AND WILL MOVE THROUGH SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS EVENING. SNOW LEVELS WILL FALL TO 2000 FEET LATE TONIGHT AND TO 1000 FEET THURSDAY MORNING. 2 TO 5 INCHES OF ACCUMULATION IS POSSIBLE IN THE DOUGLAS COUNTY FOOTHILLS OVERNIGHT...WITH ADDITIONAL ACCUMULATIONS IN SHOWERS THROUGH EARLY FRIDAY MORNING. ROSEBURG...MEDFORD AND THE ROGUE VALLEY CAN EXPECT ACCUMULATIONS OF 1 TO 3 INCHES OVERNIGHT. CONTINUED SHOWERS MAY ADD A FEW MORE INCHES TO THE TOTAL SNOW COVER BY FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BERTEAU
000 WWUS46 KMFR 090330 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 730 PM PST WED MAR 8 2006 ...A STRONG COLD FRONT MOVING THROUGH THE REGION TONIGHT WILL BRING LIGHT TO MODERATE SNOW TO THE MOUNTAINS WITH SNOW LEVELS LOWERING TO AROUND VALLEY FLOORS THROUGH THURSDAY AND FRIDAY... .SEVERAL INCHES OF SNOW ARE FORECAST WITH LOW SNOW LEVELS AROUND THE REGION THROUGH EARLY FRIDAY. PRECIPITATION WILL CONCENTRATE MOSTLY ALONG AND WEST OF THE CASCADES. ORZ024-091215- /O.CAN.KMFR.WS.W.0008.060309T1200Z-060310T1200Z/ /O.NEW.KMFR.HS.W.0002.060309T1200Z-060310T1200Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITY OF...GRANTS PASS 730 PM PST WED MAR 8 2006 ...WINTER STORM WARNING IS CANCELLED... ...HEAVY SNOW WARNING IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 1000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 1000 FEET. THE WINTER STORM WARNING HAS BEEN CANCELLED. A STRONG COLD FRONT MOVING THROUGH SOUTHERN OREGON WILL LOWER SNOW LEVELS TO 1000 FEET BY THURSDAY MORNING. 3 TO 6 INCHES OF ACCUMULATION IS POSSIBLE TONIGHT...MOSTLY IN THE KALMIOPSIS WILDERNESS AREA. MOST OTHER AREAS WILL SEE ACCUMULATIONS OF 1 TO 3 INCHES. ADDITIONAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED BOTH ON THURSDAY AND THURSDAY NIGHT. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. $$ CAZ080-091200- /O.NEW.KMFR.HS.W.0002.060309T1200Z-060310T1200Z/ /O.EXT.KMFR.WS.W.0008.000000T0000Z-060309T1200Z/ WESTERN SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW 730 PM PST WED MAR 8 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE 4000 FEET... ...HEAVY SNOW WARNING IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 1500 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 1500 FEET. THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE 4000 FEET. A STRONG COLD FRONT MOVING THROUGH NORTHERN CALIFORNIA THIS EVENING WILL ALLOW SNOW LEVELS TO LOWER TO 1500 FEET BY THURSDAY MORNING. UP TO 8 INCHES OF SNOW IS EXPECTED ABOVE 4000 FEET THROUGH TONIGHT. AN ADDITIONAL 3 TO 8 INCHES OF SNOW IS POSSIBLE ABOVE 1500 FEET THURSDAY MORNING THROUGH EARLY FRIDAY MORNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. $$ ORZ027-091215- /O.CON.KMFR.SN.Y.0015.000000T0000Z-060309T1600Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 730 PM PST WED MAR 8 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE CASCADES THIS EVENING. 5 TO 8 INCHES OF ACCUMULATION POSSIBLE OVERNIGHT. WINDS IN THE CASCADES WILL GUST TO 45 MPH WITH NEAR WHITE-OUT CONDITIONS EXPECTED AS THE FRONT MOVES THROUGH. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ030-091215- /O.CON.KMFR.SN.Y.0015.000000T0000Z-060309T1600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 730 PM PST WED MAR 8 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE CASCADES THIS EVENING. 3 TO 5 INCHES OF ACCUMULATION IS EXPECTED OVERNIGHT. WINDS NEAR THE CASCADES WILL GUST TO 45 MPH WITH NEAR WHITE-OUT CONDITIONS EXPECTED AS THE FRONT MOVES THROUGH. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ023-025-026-091215- /O.CON.KMFR.SN.Y.0015.060309T1200Z-060310T1200Z/ CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 730 PM PST WED MAR 8 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 1000 FEET... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY ABOVE 1000 FEET. A COLD FRONT MOVING THROUGH THE REGION THIS EVENING WILL CAUSE SNOW LEVELS TO FALL 1000 FEET BY THURSDAY MORNING. 1 TO 4 INCHES OF ACCUMULATION IS EXPECTED IN THE DOUGLAS COUNTY FOOTHILLS OVERNIGHT...WITH ADDITIONAL ACCUMULATION OF 2 TO 4 INCHES IN SHOWERS ABOVE 1000 FEET THURSDAY THROUGH EARLY FRIDAY MORNING. FOR CENTRAL DOUGLAS COUNTY AND JACKSON COUNTY...SCATTERED ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED OVERNIGHT...MAINLY ABOVE 2000 FEET. ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED DOWN TO THE VALLEY FLOORS BOTH THURSDAY AND THURSDAY NIGHT AS A COOL AND SHOWERY PATTERN DEVELOPS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ STAVISH
000 WWUS46 KMFR 091202 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 402 AM PST THU MAR 9 2006 ...SNOW SHOWERS WITH UNSEASONABLY LOW SNOW LEVELS EXPECTED TODAY THROUGH FRIDAY... CAZ080-092015- /O.EXP.KMFR.WS.W.0008.000000T0000Z-060309T1200Z/ /O.EXT.KMFR.HS.W.0002.060309T1202Z-060311T0000Z/ WESTERN SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW 402 AM PST THU MAR 9 2006 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... ...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 4 PM PST FRIDAY ABOVE 1500 FEET... THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY ABOVE 1500 FEET. 14 TO 18 INCHES OF SNOW IS EXPECTED ABOVE 1500 FEET THROUGH 4 PM PST FRIDAY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ ORZ024-092015- /O.EXT.KMFR.HS.W.0002.060309T1202Z-060311T0000Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITY OF...GRANTS PASS 402 AM PST THU MAR 9 2006 ...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 4 PM PST FRIDAY IN THE KALMIOPSIS AREA ABOVE 1000 FEET... ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY OVER THE REMAINDER OF THE ZONE ABOVE 1000 FEET... THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY IN THE KALMIOPSIS AREA ABOVE 1000 FEET. A SNOW ADVISORY IS NOW IN EFFECT OVER THE REMAINDER OF THE ZONE ABOVE 1000 FEET. 15 TO 20 INCHES OF SNOW IS EXPECTED IN THE KALMIOPSIS AREA ABOVE 1000 FEET THROUGH 4 PM FRIDAY. 1 TO 2 INCHES OF SNOW IS EXPECTED ABOVE 1000 FEET OVER THE REMAINDER OF THE ZONE THROUGH 4 PM PST TODAY AND ANOTHER 1 TO 2 INCHES IS EXPECTED TONIGHT AND FRIDAY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. $$ ORZ023-025-026-092015- /O.EXT.KMFR.SN.Y.0015.060309T1202Z-060310T0000Z/ CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 402 AM PST THU MAR 9 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 1000 FEET... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 1000 FEET. ACCUMULATIONS OF 1 TO 2 INCHES IS EXPECTED THROUGH TODAY ABOVE 1000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ027-091600- /O.CON.KMFR.SN.Y.0015.000000T0000Z-060309T1600Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 402 AM PST THU MAR 9 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. AN ADDITIONAL 2 TO 4 INCHES OF SNOW IS EXPECTED EARLY THIS MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ030-091600- /O.CON.KMFR.SN.Y.0015.000000T0000Z-060309T1600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 402 AM PST THU MAR 9 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. AN ADDITIONAL 11 TO 2 INCHES OF SNOW IS EXPECTED EARLY THIS MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ STOCKTON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Mar 8, 1:00 AM PST, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 8, 1:00 AM PST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 AM PST WED MAR 8 2006
.DISCUSSION...A QUIET NIGHT WEATHERWISE OVER THE MEDFORD CWA WITH A
WEAK RIDGE OVERHEAD...THE CALM BEFORE THE NEXT STORM. PARTLY TO
MOSTLY CLOUDY FROM THE CASCADES WEST...AND MOSTLY CLEAR TO PARTLY
CLOUDY EAST OF THE CASCADES. LIGHT WINDS EVERYWHERE.
THE UPPER RIDGE WILL BREAK TO THE EAST LATER THIS MORNING AND THE
INCOMING UPPER TROUGH WILL PUSH A STRONG COLD FRONT ONSHORE
THIS EVENING. ASSOCIATED PRECIPITATION WILL SPREAD INLAND THIS
AFTERNOON. SNOW LEVELS WILL INITIALLY BE 3000 TO 5000 FEET BUT THEY
WILL PLUNGE TO 1500 TO 2000 FEET BEHIND THE FRONT AND DOWN TO 1000 TO
1500 FEET EARLY THURSDAY. THIS BRINGS THE POSSIBILITY OF SIGNIFICANT
LOW LEVEL SNOW SHOWERS IN AREAS WEST OF THE CASCADES THURSDAY
MORNING. WILL ISSUE A WINTER STORM WARNING FOR CAZ080 ABOVE 4000
FEET FOR EXPECTED HEAVY SNOW AND WINDY CONDITIONS FROM 09/00Z TO
09/12Z. WILL ALSO ISSUE A WINTER STORM WATCH FOR CAZ080/ORZ024
ABOVE 1000-1500 FEET FOR 09/12Z-10/12Z. SNOW ADVISORIES MAY BE
NECESSARY FOR OTHER WEST SIDE AREAS THURSDAY.
THE TROUGH WILL SETTLE INTO THE PACIFIC NORTHWEST FOR A SPELL...AND
A CLOSED UPPER LOW WILL DEVELOP OVER THE AREA FRIDAY NIGHT. EXPECT
COOL TEMPERATURES AND SCATTERED SHOWERS TO PREVAIL DURING THIS
INTERVAL. SNOW LEVELS WILL BE AROUND 1500 FEET. IT WILL FINALLY
MOVE OUT SUNDAY NIGHT AND AN UPPER LEVEL RIDGE WILL BUILD IN FROM
THE WEST WITH DRY NORTHERLY FLOW ALOFT. EXPECT SNOW LEVELS TO RISE
TO 2000 TO 3000 FEET WITH THE RIDGING...BUT THAT WONT MATTER MUCH AS
SHOWERS WILL END SUNDAY EVENING. DRY CONDITIONS WILL PREVAIL
THROUGH MONDAY EVENING. THE CURRENT MODEL RUN ADVERTISES ANOTHER
FRONT MOVING IN LATE MONDAY NIGHT AND TUESDAY...BUT THE CURRENT
FORECAST IS FOR DRY WEATHER. IF THIS FEATURE PERSISTS FOR ONE OR
TWO MORE MODEL RUNS...MAY HAVE TO ADD PRECIPITATION FOR NEXT
TUESDAY.
&&
.AVIATION...IT WILL BE GENERALLY VFR THE NEXT 24 HOURS EXCEPT FOR
AREAS OF MVFR ALONG THE COAST AND INTO THE UMPQUA BASIN INTO
WEDNESDAY MORNING. MVFR BECOMING WIDESPREAD ALONG THE COAST THIS
MORNING AND SPREADING EAST TO THE CASCADES BY WEDNESDAY AFTERNOON.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE OR TO OR/CA BORDER 0-60NM.
SMALL CRAFT ADVISORY HAZARDOUS SEAS...FLORENCE OR TO OR/CA
BORDER 0-60NM.
HAZARDOUS SEAS WARNING...LATE TONIGHT FLORENCE OR TO OR/CA
BORDER 0-60NM.
WINTER STORM WATCH...ORZ024 ABOVE 1000 FEET 4 AM THU TO
4 AM FRI.
CA...GALE WARNING...OR/CA BORDER TO PT ST GEORGE 0-60 NM.
SMALL CRAFT ADVISORY HAZARDOUS SEAS...OR/CA BORDER TO PT.
ST GEORGE CA 0-60NM.
HAZARDOUS SEAS WARNING...LATE TONIGHT OR/CA BORDER TO PT.
ST GEORGE CA 0-60NM.
WINTER STORM WARNING...CAZ080 ABOVE 4000 FEET 4 PM WED
TO 4 AM THU.
WINTER STORM WATCH.....CAZ080 ABOVE 1500 FEET 4 AM THU TO
4 AM FRI.
STOCKTON
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Mar 7, 1:05 PM PST, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 105 PM PST TUE MAR 7 2006 CAZ080-082-083-072110- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 105 PM PST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 3:37 AM PST | Winter Storm Watch | MFR | Curry, Josephine | 7 hr |
| Mar 8, 10:32 AM PST | Snow Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 56 hr |
Nearby
Winter Storm Warnings in Oregon, 2006Winter Storm Warnings in California, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.